MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB-DF PLATE RIGHT, 13 HOLES, L. 324 MM; TRAUMA IMPLANT

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB-DF PLATE RIGHT, 13 HOLES, L. 324 MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the trauma plate broke approximately 4 months after implantation and revision surgery was performed.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Device is used for treatment.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified that the sizing of the implant is appropriate.However, the lateral plate and screw fixation device is fractured on the post revision images.Possible loosening of the distal interlocking screws was also seen on this image.No contributing factors are seen.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Product has now been returned.Visual examination of the returned product pictures identified: the complained ncb plate as well as the associated ncb screws and locking caps were returned for examination.The reported event of plate fracture can be confirmed.The plate has broken into two fragments.The fracture of the plate is located through a screw hole.On the fracture surfaces of the plate, some beach marks are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are also polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the surface of the plate.The ncb screws as well as the locking caps appear mainly inconspicuous.No change to the conclusion of the original investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB-DF PLATE RIGHT, 13 HOLES, L. 324 MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14573196
Report Number0009613350-2022-00320
Device Sequence Number5064678
Product Code NDF
UDI-Device Identifier00889024297388
UDI-Public(01)00889024297388(17)300930(10)3050589
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02260.013
Device Lot Number3050589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer09/08/2022
03/13/2023
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date09/12/2022
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale